Worried

Just been to see my E.P today and due to Amiodarone affecting my liver and thyroid he's taken me off it with immediate effect, he's also taken me off warfarin as i'm anemic. In his words I have to go into AF then try and manage it with Digoxin, he said it won't be easy and I may have to spend time in hospital. The whole idea scares the hell out of me, he says i'm too young for a pacemaker (49) and too overweight for ablation, he also says I have narrowing of one of the valves exiting the heart. I've been on Flecainide in the past and that worked for a while but was taken off it. I'm on Verapamill 240mg and Ramiprill.

Has anyone experienced this ? what shall I expect. Any advise would be very welcome.

Thanks

13 Replies

oldestnewest
  • I too had thyroid problems due to 7 years on Amiodarone. 5 years after stopping Amiodarone, I am still on thyroid medication but it has gradually reduced.

    Digoxin as an alternative seems to suit me well and I am also on a lower strength than when I first took it. This is to be reviewed shortly.

    I was born with a narrow valve and had it replaced aged 58. I have permanent AF but it isn't a problem as the medication keeps the rate to a satisfactory level.

    What can you look forward to? Feeling better, if the doctors manage the medication properly for you and you do your bit e.g. by losing weight.

  • Thanks, what's your heart rate ? I was in af for 3 months before they increased the amiodarone which has since caused all the problems.

  • My resting heart rate is usually 55-80 bpm. SInce I lost about 20 lb in weight it is often towards the lower end. This leads me to think that my medication may be adjusted when it is reviewed shortly - but I know better than to second guess doctors.

    You and your doctors need to think about rate and rhythm. Most seem to give priority to one or the other. Although my rate is satisfactory, I still have an irregular rhythm so am classed as being in permanent AF.

  • How long were you off the Amiodarone before you started Digoxin (sorry for all the questions).

  • I honestly can't remember. A matter of months?I am also on Bisoprolol.

  • Did you have AF before your valve replacement ?

    Having my aortic valve replaced caused my AF. Prior to then I only had ectopics that I hardly noticed.

  • I haven't had the valve replaced, I had a scan done and they said it had narrowed.

  • My reply was actually to mrspat who had her valve replaced

  • Yes. I had fast AF resulting in hospital admission and they decided to do the valve replacement straightaway. I was already under the care of a cardiologist (with whom I was unhappy and had changed) due to a previous episode of fast AF and had ongoing monitoring of my valve.

  • I was going along quite happily apart from hypertension when I tried to get on a trial for a new BP treatment. The professor who examined me said that I had aortic stenosis and needed my valve replaced quite soon as it was 75% closed.

    I read everything about the operation but nowhere did it say that 30% of heart surgery patients go into AF. Some come out of it in a day or so but I didn't.

  • Whilst it can be especially hard whilst in AF, I'd strongly recommend getting your weight down so that you can have the ablation as nothing else will give such positive results. Lots and lots of walking is in order.

  • Trying to get the weight down is proving harder than quiting smoking or drinking, both of which were easy, walking is made more difficult by an arthritic hip. Will keep trying though.

  • Two things helped me:

    My husband was actually the one who was advised to lose weight and I kept him company.

    We decided to cut down on things rather than cut them out. In our case that meant less cheese, bread and alcohol.

    Find what works for you.

You may also like...